Alert archive / Virginia / Coastal Flood Statements in 2011

Coastal Flood Statement 2, NWS Wakefield, VA

May 12, 20115 counties in Virginia; Dorchester County, Somerset County, Wicomico County, Maryland

NWS Wakefield, VA issued this coastal flood statement at May 12, 2011, 4:22 PM EDT for 5 counties in Virginia; Dorchester County, Somerset County, Wicomico County, Maryland. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
May 12, 2011, 4:22 PM EDT (20:22 UTC)
Expired
May 13, 2011, 6:59 PM EDT
In force
27 hr
Issued by
NWS Wakefield, VA

Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Accomack County, VA, Lancaster County, VA, Mathews County, VA, Middlesex County, VA, Northumberland County, VA

The radar

The Dover AFB radar (KDOX), 119 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

446 
WHUS41 KAKQ 122022
CFWAKQ

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
422 PM EDT THU MAY 12 2011

...HIGHER THAN NORMAL TIDES EXPECTED THROUGH FRIDAY...

.TIDES ON THE MIDDLE CHESAPEAKE BAY FROM AREAS BORDERING THE LOWER
MARYLAND AND VIRGINIA EASTERN SHORE...AND THE NORTHERN NECK...WILL
CONTINUE TO BE 1 TO 1.5 FEET ABOVE NORMAL AT LEAST THROUGH FRIDAY.

MDZ021>023-VAZ077-078-085-086-099-130430-
/O.NEW.KAKQ.CF.S.0002.110512T2022Z-110514T0000Z/
DORCHESTER-WICOMICO-SOMERSET-NORTHUMBERLAND-LANCASTER-MIDDLESEX-
MATHEWS-ACCOMACK-
422 PM EDT THU MAY 12 2011

...MINOR TIDAL FLOODING POSSIBLE THE NEXT COUPLE OF DAYS...

TIDAL DEPARTURES ALONG THE MIDDLE PORTION OF THE CHESAPEAKE BAY
WILL AVERAGE AROUND 1 TO 1.5 FEET ABOVE NORMAL THROUGH AT LEAST
FRIDAY AFTERNOON...DUE TO PERSISTENT ONSHORE FLOW. THIS MAY LEAD
TO MINOR TIDAL FLOODING AROUND THE TIME OF HIGH TIDE...ESPECIALLY
ALONG LOW LYING AREAS SUSCEPTIBLE TO FLOODING. TIDAL DEPARTURES UP
TO 1.5 FEET ABOVE NORMAL ARE POSSIBLE FOR THE HIGH TIDE CYCLES
THROUGH SATURDAY.

HIGH TIDE TONIGHT...

CAMBRIDGE MD........1244 AM 
BISHOPS HEAD MD.....1004 PM 
CRISFIELD MD........902 PM
ONANCOCK VA.........823 PM
LEWISETTA VA........1021 PM 
WINDMILL POINT VA...715 PM

HIGH TIDE FRIDAY...

CAMBRIDGE MD........1252 PM 
BISHOPS HEAD MD.....1024 AM
CRISFIELD MD........926 AM
ONANCOCK VA.........847 AM 
LEWISETTA VA........1050 AM 
WINDMILL POINT VA...734 AM

HIGH TIDE FRIDAY NIGHT...

CAMBRIDGE MD........1254 AM SATURDAY
BISHOPS HEAD MD.....1103 PM 
CRISFIELD MD........1005 PM 
ONANCOCK VA.........926 PM 
LEWISETTA VA........1102 PM 
WINDMILL POINT VA...816 PM


$$

WRS
5 follow-up statements
429 
WHUS41 KAKQ 130419
CFWAKQ

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1219 AM EDT FRI MAY 13 2011

...HIGHER THAN NORMAL TIDES EXPECTED THROUGH FRIDAY...

.TIDES ON THE MIDDLE CHESAPEAKE BAY FROM AREAS BORDERING THE
LOWER MARYLAND AND VIRGINIA EASTERN SHORE...AND THE NORTHERN
NECK...WILL CONTINUE TO BE 1 TO 1.5 FEET ABOVE NORMAL AT LEAST
THROUGH FRIDAY.

MDZ021>023-VAZ077-078-085-086-099-131230-
/O.CON.KAKQ.CF.S.0002.000000T0000Z-110514T0000Z/
DORCHESTER-WICOMICO-SOMERSET-NORTHUMBERLAND-LANCASTER-MIDDLESEX-
MATHEWS-ACCOMACK-
1219 AM EDT FRI MAY 13 2011

...MINOR TIDAL FLOODING POSSIBLE THE NEXT COUPLE OF DAYS...

TIDAL DEPARTURES ALONG THE MIDDLE PORTION OF THE CHESAPEAKE BAY
WILL AVERAGE AROUND 1 TO 1.5 FEET ABOVE NORMAL THROUGH AT LEAST
FRIDAY AFTERNOON...DUE TO PERSISTENT ONSHORE FLOW. THIS MAY LEAD
TO MINOR TIDAL FLOODING AROUND THE TIME OF HIGH TIDE...ESPECIALLY
ALONG LOW LYING AREAS SUSCEPTIBLE TO FLOODING. TIDAL DEPARTURES
UP TO 1.5 FEET ABOVE NORMAL ARE POSSIBLE FOR THE HIGH TIDE CYCLES
THROUGH SATURDAY.

HIGH TIDE OVERNIGHT...

CAMBRIDGE MD........1244 AM

HIGH TIDE FRIDAY...

CAMBRIDGE MD........1252 PM 
BISHOPS HEAD MD.....1024 AM
CRISFIELD MD........926 AM
ONANCOCK VA.........847 AM 
LEWISETTA VA........1050 AM 
WINDMILL POINT VA...734 AM

HIGH TIDE FRIDAY NIGHT...

CAMBRIDGE MD........1254 AM SATURDAY
BISHOPS HEAD MD.....1103 PM 
CRISFIELD MD........1005 PM 
ONANCOCK VA.........926 PM 
LEWISETTA VA........1102 PM 
WINDMILL POINT VA...816 PM

$$
504 
WHUS41 KAKQ 130902
CFWAKQ

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
502 AM EDT FRI MAY 13 2011

...HIGHER THAN NORMAL TIDES EXPECTED THROUGH THIS WEEKEND...

.TIDES ON THE MIDDLE CHESAPEAKE BAY FROM AREAS BORDERING THE
LOWER MARYLAND AND VIRGINIA EASTERN SHORE...AND THE NORTHERN
NECK...WILL CONTINUE TO BE 1 TO 1.5 FEET ABOVE NORMAL.

MDZ021>023-VAZ077-078-085-086-099-131730-
/O.CON.KAKQ.CF.S.0002.000000T0000Z-110514T0000Z/
DORCHESTER-WICOMICO-SOMERSET-NORTHUMBERLAND-LANCASTER-MIDDLESEX-
MATHEWS-ACCOMACK-
502 AM EDT FRI MAY 13 2011

...MINOR TIDAL FLOODING POSSIBLE THE NEXT FEW OF DAYS...

TIDAL DEPARTURES ALONG THE MIDDLE PORTION OF THE CHESAPEAKE BAY
WILL AVERAGE AROUND 1 TO 1.5 FEET ABOVE NORMAL THROUGH THE
UPCOMING WEEKEND. THIS MAY LEAD TO MINOR TIDAL FLOODING AROUND
THE TIME OF HIGH TIDE...ESPECIALLY ALONG LOW LYING AREAS
SUSCEPTIBLE TO FLOODING.

HIGH TIDE TODAY...

CAMBRIDGE MD........1252 PM 
BISHOPS HEAD MD.....1024 AM
CRISFIELD MD........926 AM
ONANCOCK VA.........847 AM 
LEWISETTA VA........1050 AM 
WINDMILL POINT VA...734 AM

HIGH TIDE TONIGHT...

CAMBRIDGE MD........1254 AM SATURDAY
BISHOPS HEAD MD.....1103 PM 
CRISFIELD MD........1005 PM 
ONANCOCK VA.........926 PM 
LEWISETTA VA........1102 PM 
WINDMILL POINT VA...816 PM

$$
265 
WHUS41 KAKQ 130910 CCA
CFWAKQ

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
508 AM EDT FRI MAY 13 2011

...HIGHER THAN NORMAL TIDES EXPECTED THROUGH THIS WEEKEND...

.TIDES ON THE MIDDLE CHESAPEAKE BAY FROM AREAS BORDERING THE
LOWER MARYLAND AND VIRGINIA EASTERN SHORE...AND THE NORTHERN
NECK...WILL CONTINUE TO BE 1 TO 1.5 FEET ABOVE NORMAL.

MDZ021>023-VAZ077-078-085-086-099-131745-
/O.COR.KAKQ.CF.S.0002.000000T0000Z-110514T0000Z/
DORCHESTER-WICOMICO-SOMERSET-NORTHUMBERLAND-LANCASTER-MIDDLESEX-
MATHEWS-ACCOMACK-
508 AM EDT FRI MAY 13 2011

...MINOR TIDAL FLOODING POSSIBLE THE NEXT FEW DAYS...

TIDAL DEPARTURES ALONG THE MIDDLE PORTION OF THE CHESAPEAKE BAY
WILL AVERAGE AROUND 1 TO 1.5 FEET ABOVE NORMAL THROUGH THE
UPCOMING WEEKEND. THIS MAY LEAD TO MINOR TIDAL FLOODING AROUND
THE TIME OF HIGH TIDE...ESPECIALLY ALONG LOW LYING AREAS
SUSCEPTIBLE TO FLOODING.

HIGH TIDE TODAY...

CAMBRIDGE MD........1252 PM 
BISHOPS HEAD MD.....1024 AM
CRISFIELD MD........926 AM
ONANCOCK VA.........847 AM 
LEWISETTA VA........1050 AM 
WINDMILL POINT VA...734 AM

HIGH TIDE TONIGHT...

CAMBRIDGE MD........1254 AM SATURDAY
BISHOPS HEAD MD.....1103 PM 
CRISFIELD MD........1005 PM 
ONANCOCK VA.........926 PM 
LEWISETTA VA........1102 PM 
WINDMILL POINT VA...816 PM

$$
893 
WHUS41 KAKQ 131744
CFWAKQ

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
144 PM EDT FRI MAY 13 2011

...HIGHER THAN NORMAL TIDES EXPECTED THROUGH THIS WEEKEND...

.TIDES ON THE MIDDLE CHESAPEAKE BAY FROM AREAS BORDERING THE
LOWER MARYLAND AND VIRGINIA EASTERN SHORE...AND THE NORTHERN
NECK...WILL CONTINUE TO BE 1 TO 1.5 FEET ABOVE NORMAL.

MDZ021>023-VAZ077-078-085-086-099-140000-
/O.CON.KAKQ.CF.S.0002.000000T0000Z-110514T0000Z/
DORCHESTER-WICOMICO-SOMERSET-NORTHUMBERLAND-LANCASTER-MIDDLESEX-
MATHEWS-ACCOMACK-
144 PM EDT FRI MAY 13 2011

...MINOR TIDAL FLOODING POSSIBLE THE NEXT FEW DAYS...

TIDAL DEPARTURES ALONG THE MIDDLE PORTION OF THE CHESAPEAKE BAY
WILL CONTINUE TO AVERAGE BETWEEN 1 TO 1.5 FEET ABOVE NORMAL
THROUGH THE UPCOMING WEEKEND. THIS MAY LEAD TO MINOR TIDAL
FLOODING AROUND THE TIME OF HIGH TIDE...ESPECIALLY ALONG LOW LYING
AREAS SUSCEPTIBLE TO FLOODING.

HIGH TIDE TONIGHT...

CAMBRIDGE MD........1254 AM SATURDAY
BISHOPS HEAD MD.....1103 PM 
CRISFIELD MD........1005 PM 
ONANCOCK VA.........926 PM 
LEWISETTA VA........1102 PM 
WINDMILL POINT VA...816 PM

$$
334 
WHUS41 KAKQ 132259
CFWAKQ

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
659 PM EDT FRI MAY 13 2011


VAZ077-078-085-086-140700-
/O.CAN.KAKQ.CF.S.0002.000000T0000Z-110514T0000Z/
/O.NEW.KAKQ.CF.Y.0003.110513T2259Z-110514T1000Z/
NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS-
659 PM EDT FRI MAY 13 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. 

* SYNOPSIS: TIDAL DEPARTURES ALONG THE MIDDLE PORTION OF THE
  CHESAPEAKE BAY WILL AVERAGE AROUND 1.5 FT ABOVE NORMAL
  ASTRONOMICAL TIDE. THIS MAY LEAD TO MINOR TIDAL FLOODING AROUND
  THE TIME OF HIGH TIDE...ESPECIALLY ALONG LOW LYING AREAS
  SUSCEPTIBLE TO FLOODING.

* AREAS AFFECTED: ALONG PORTIONS OF THE CHESAPEAKE BAY NORTH OF
  MILFORD HAVEN...INCLUDING AREAS ALONG THE RAPPAHANNOCK AND
  POTOMAC RIVERS.

* TIDES: TIDAL ANOMALIES BETWEEN 1.5 AND 2 FT ABOVE NORMAL
  ASTRONOMICAL TIDE ARE EXPECTED.

* IMPACTS: MINOR COASTAL FLOODING IMPACTS ARE EXPECTED AROUND TIME
  OF HIGH TIDE THIS EVENING...WITH ADDITIONAL MINOR COASTAL
  FLOODING POSSIBLE SATURDAY AFTERNOON.


HIGH TIDE TIMES TONIGHT...

LEWISETTA VA........1102 PM 
WINDMILL POINT VA...816 PM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

MDZ021>023-VAZ099-140700-
/O.CAN.KAKQ.CF.S.0002.000000T0000Z-110514T0000Z/
/O.NEW.KAKQ.CF.Y.0003.110513T2259Z-110514T1000Z/
DORCHESTER-WICOMICO-SOMERSET-ACCOMACK-
659 PM EDT FRI MAY 13 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. 

* SYNOPSIS: TIDAL DEPARTURES ALONG THE MIDDLE CHESAPEAKE BAY WILL
  AVERAGE AROUND 1.5 FT ABOVE NORMAL ASTRONOMICAL TIDE WITH THIS
  EVENING'S HIGH TIDE CYCLE. THIS MAY LEAD TO MINOR TIDAL
  FLOODING AROUND THE TIME OF HIGH TIDE...ESPECIALLY ALONG LOW
  LYING AREAS SUSCEPTIBLE TO FLOODING.

* AREAS AFFECTED: PORTIONS OF THE CHESAPEAKE BAY NORTH OF SILVER
  BEACH...INCLUDING RIVERS ADJOINING THE BAY.

* TIDES: TIDAL ANOMALIES BETWEEN 1.5 AND 2 FT ABOVE NORMAL
  ASTRONOMICAL TIDE ARE EXPECTED.

* IMPACTS: MINOR COASTAL FLOODING IMPACTS ARE EXPECTED AROUND TIME
  OF HIGH TIDE THIS EVENING...WITH ADDITIONAL MINOR COASTAL
  FLOODING POSSIBLE SATURDAY AFTERNOON.

HIGH TIDE TONIGHT...

CAMBRIDGE MD........1254 AM SATURDAY 
BISHOPS HEAD MD.....1103 PM
CRISFIELD MD........1005 PM 
ONANCOCK VA.........926 PM 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

05

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at May 12, 6:48 AM EDT, 9 hours 34 minutes earlier.

Area forecast discussion, May 12, 6:48 AM EDT, 9 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
648 AM EDT THU MAY 12 2011

.SYNOPSIS...
HIGH PRESSURE REMAINS OVER THE REGION TODAY...PROVIDING DRY AND
SEASONABLE CONDITIONS ACROSS THE AREA. A SLOW MOVING LOW PRESSURE
SYSTEM WILL AFFECT THE REGION FRIDAY THROUGH THE FIRST PART OF
NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AN UPPER LEVEL RIDGE IS BEGINNING THE DAY SITUATED FROM THE
EASTERN GREAT LAKES SOUTHWARD INTO THE WESTERN FLORIDA PANHANDLE.
MEANWHILE...SFC HIGH PRESSURE IS ENTRENCHED ALONG THE EASTERN
SEABOARD. AS THE DAY PROGRESSES...WILL SEE THE RIDGE TO THE WEST
BEGIN TO WEAKEN AND BECOME MORE POSITIVELY TILTED AS IT BEGINS TO
FEEL THE INFLUENCE OF A STRONG UPPER LOW DIGGING INTO THE CENTER
OF THE NATION. THE SFC HIGH ALONG THE COAST WILL PROVIDE ENOUGH OF
A BUFFER ACROSS OUR AREA TO KEEP PRECIP AWAY THROUGH THE DAY.
HOWEVER...CLOUDS WILL BE ON THE INCREASE TODAY DUE TO INCREASING
MID-LEVEL MOISTURE. HIGHS TODAY WILL BE SIMILAR TO YESTERDAY...
65-70 OVER THE EASTERN SHORE/COASTAL LOCALES TO 70-75 WEST OF THE
CHESAPEAKE BAY.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
MOISTURE CONTINUES TO INCREASE TONIGHT INTO FRIDAY AS THE
WEAKENING UPPER RIDGE AXIS SHIFTS OVER THE EAST COAST. AS A
RESULT...WILL SEE A SMALL CHANCE OF SHOWERS DEVELOP OVER WESTERN
AREAS BY EARLY FRIDAY MORNING (MAINLY WEST OF I-95). THE
RETREATING SFC HIGH ALONG THE COAST SHOULD KEEP ANY SHOWERS OUT
OF EASTERN VA/NE NC...BUT CLOUDS WILL BE PLENTIFUL. MILDER TONIGHT
WITH LOWS IN THE LOW 50S TO LOW 60S. HIGHS FRIDAY IN THE UPR 60S
TO MID 70S.

THE UPR RIDGE AXIS MOVES OFFSHORE FRIDAY NIGHT/SATURDAY MORNING
WITH THE STRONG UPPER LOW TAKING ON A NEGATIVE TILT OVER THE
MIDWEST. WILL SEE THE CHANCE OF SHOWERS SPREAD TO THE COAST FRIDAY
NIGHT. LOWS IN THE MID 50S TO LOW 60S. OUR CWA COMES UNDER A
FAVORABLE AREA OF VERTICAL ASCENT ON SATURDAY WITH PW'S INCREASING TO
OVER 1.50". WITH BOTH THE ECMWF AND GFS AND GOOD AGREEMENT WILL GO
AHEAD AND INCREASE TO LIKELY POPS ALONG AND WEST OF THE CHES BAY
DOWN INTO NE NC. COULD SEE SOME HEAVY THUNDERSTORMS DEVELOP AS
WELL WITH GREATEST THREAT BEING LOCALLY HEAVY RAINFALL. A LIMITING
FACTOR FOR T-STORM DEVELOPMENT WILL BE THE OVERCAST SKY...SO WILL
JUST CARRY A CHC OF T-STORMS FOR NOW. HIGHS SATURDAY WILL BE IN
THE 70S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AN UPPER LOW WILL SLOWLY DROP FROM THE MID MISSISSIPPI VALLEY TO THE
SOUTHEAST LATE THIS WEEKEND AND EARLY NEXT WEEK. THERE IS INCREASING
CONFIDENCE OF A WET PATTERN DEVELOPING ACROSS THE LOCAL AREA...BUT
IT IS TOO EARLY TO DETERMINE EXACT TIMING AND ORGANIZATION (SHOWERS
WITH OCCASIONAL THUNDER VERSUS PRIMARILY THUNDERSTORMS) AS
CONFIDENCE IS LOW IN THE EXACT DETAILS...SO 30 TO 40 POPS FOR
SHOWERS AND THUNDERSTORMS WILL BE MAINTAINED. HIGH TEMPERATURES
SHOULD REMAIN AROUND SEASONAL AVERAGES...WITH LOW TEMPERATURES
SLIGHTLY ABOVE NORMAL WITH CLOUDS AND OCCASIONAL PRECIPITATION.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
WK SFC HI PRES RMNG OVR THE RGN...GRDLLY SHIFTS E THROUGH TNGT.
WNDS BCMG SE MOST PLCS TDA. WDSPRD CIGS FM ABT 5-10KFT
INLAND...XPCTD TO BE SLO IN ERODING THIS MRNG. CNVTN IN ERN OH MVS
SSE TDA...SHOULD STAY W OF TAF SITES IN FA. OTRW...XPCTG SCT/BKN
CU DURG DYTM.

LGT SE LLVL FLO MIGHT LEAD TO DVLPMNT OF WDSPRD ST (AND BKN/OVC
IFR CIGS) OVRNGT...THEN W/ APPROACH OF LO PRES FM THE W FRI AFTN
THROUGH WKND...HIER PROB OF SCT SHRAS/TSRAS.

&&

.MARINE...
SFC HI PRES RMNS ALIGNED INVOF ERN CBRD (FM SE CANADA TO GA)...WHL
LRG STM SYS CIRCULATED (WELL) OFFSHR. THE STM WL BEGIN TO MV E AWAY
FM THE ERN CONUS FRI AFTN THROUGH THIS WKND. SFC RDG AXIS RIGHT NR
CST ATTM...SHIFTS A LTL E TDA. HIEST WNDS XPCTD TO PUSH OUT PAST
20NM FOR TDA. DRCTN GRDLLY BCMG SE TDA...RMNG SSE THROUGH THE WKND
AS NEXT LO PRES (SLOLY) SYS APPROACHES WATERS FM THE W. SCAS RMNG UP
FOR SEAS 5+ FT ON THE OCN...AND HV XTNDD THROUGH SAT BASED LRGLY ON
WAVE WATCH GUID.

&&

.TIDES/COASTAL FLOODING...
PD OF HIER THAN NRML TIDES...AVGG 1-1.5 FT ABV NRML...ESP FOR CTYS
BRDRING CNTRL BAY PAST 24 HRS. WL CONT CSTL FLD STATEMENT FOR
MIDDAY HI TIDE. GUID SUGGESTS PTNTL FOR ADDTNL DEPARTURES
RIVALING PAST DAY (TO ABT 1.5 FT ABV NRML) INTO/THROUGH WKND. WL
NEED TO WATCH TIDAL SITES AT LEWISETTA VA...CAMBRIDGE/BISHOPS
HEAD MD.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SATURDAY FOR ANZ650-652-
     654-656-658.

&&

SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...JDM
LONG TERM...AJZ
AVIATION...ALB
MARINE...ALB
TIDES/COASTAL FLOODING...ALB
Hazardous weather outlook, May 12, 10:37 AM EDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1037 AM EDT THU MAY 12 2011

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-131445-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
1037 AM EDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-656-658-131445-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1037 AM EDT THU MAY 12 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-131445-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
1037 AM EDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 6:46 PM EDTSmall Craft Advisory for Hazardous SeasAKQ9 hr

Nearby

Coastal Flood Statements in Virginia, 2011Coastal Flood Statements in Maryland, 2011Every coastal flood statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.